Hail, McCurtain
- When
- April 3, 7:29 PM CST
- Where
- McCurtain County, Broken Bow
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.030, -94.730
A strong cold front approached Southeast Oklahoma and Southwest |Arkansas during the late afternoon hours of Tuesday, April 3rd, in |associated with the tail end of an upper level trough that traversed |southeast across the Mid-Mississippi Valley. Above normal temperatures |and ample low level moisture created strong low level instability which eventually overcame the capping inversion in place,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong cold front approached Southeast Oklahoma and Southwest |Arkansas during the late afternoon hours of Tuesday, April 3rd, in |associated with the tail end of an upper level trough that traversed |southeast across the Mid-Mississippi Valley. Above normal temperatures |and ample low level moisture created strong low level instability which eventually overcame the capping inversion in place, such that strong to severe thunderstorms developed along and just ahead of the cold front over Southeast Oklahoma and Southwest Arkansas. These severe |thunderstorms eventually backbuilded into Northeast Texas during the |evening hours of the 3rd and into the morning hours of the 4th, |resulting in numerous reports of large hail and strong damaging winds, |with the wind damage reports most common across the western sections of |Northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 3, 5:18 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 618 PM CDT TUE APR 3 2007 .DISCUSSION... LINE OF THUNDERSTORMS FORMING FROM LIT-DFW WHICH WILL EVENTUALLY FILL IN ACROSS NORTHWEST PORTIONS OF CWA. HAVE UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 116 IN THIS AREA. 14 PREVIOUS DISCUSSIONS... NOT MUCH CHANGE IN THE FORECAST SCENARIO FOR TONIGHT. A VERY UNSTABLE ATMOSPHERE IS IN PLACE AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE FOUR STATE AREA TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP WAY AHEAD OF THE FRONT LATE THIS AFTERNOON IN CENTRAL LOUISIANA ALONG A SEA BREEZE FRONT. A FEW OF THESE COULD BECOME SEVERE. BUT THE MAIN SHOW WILL BE DURING THE EVENING AND LATE NIGHT HOURS...WHEN THUNDERSTORMS SHOULD DEVELOP ALONG THE COLD FRONT. THIS FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER THE COLD FRONT MOVES THROUGH...SEVERAL DAYS OF COOL AND DRY WEATHER ARE ON TAP FOR THE AREA. TEMPERATURES WILL FALL TO MORE SEASONAL...OR BELOW SEASONAL NORMALS. COOL AIR WILL CONTINUE TO FILTER INTO THE FOUR STATE AREA THROUGH SUNDAY. THE FORECAST FOR SATURDAY REMAINS DIFFICULT WITH PRECIPITATION EXPECTED BY THE GUIDANCE...BUT NOT A VERY CLEAR SCENARIO FOR PRECIPITATION INDICATED BY THE MODELS. WILL GO WITH LOW POPS FOR SATURDAY. && .AVIATION... MOST OF AREA IS NOW VFR THANKS TO LIFTING BASES RESPONDING TO DAYTIME HEATING. ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER CENTRAL LA MAY INCH NORTHWARD TOWARD I20 CORRIDOR THROUGH EVENING. COLD FRONT NEAR A SPRINGFIELD MO TO MINERAL WELLS TX AT 19Z WILL BE FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. AS FRONT MOVES SOUTH CONVECTION WILL GRADUALLY DEVELOP WESTWARD INTO NE TX THROUGH THE EVENING. FRONT POSITION BY 06Z ROUGHLY FROM ELD TO GGG. STRONGER STORMS WILL OCCUR OVER AR AND NORTH CENTRAL LA. MVFR CIGS WILL LIKELY DEVELOP AHEAD OF THE FRONT AND BEGIN LIFTING BEHIND THE FRONT...WITH VFR CONDITIONS BY 12Z ALL TAF SITES EXCEPT LFK AND MAYBE MLU. VFR SHOULD RETURN TO LFK AND MLU BEFORE 18Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 58 70 48 66 / 50 0 0 0 MLU 59 69 45 66 / 60 0 0 0 DEQ 51 68 41 63 / 40 0 0 10 TXK 54 69 44 64 / 50 0 0 10 ELD 52 68 42 65 / 60 0 0 0 TYR 57 69 47 67 / 50 0 0 0 GGG 57 68 47 67 / 50 0 0 0 LFK 62 70 48 69 / 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST... DURING THE AFTERNOON AND EARLY EVENING. OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY MORNING. ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 03
The Western Arkansas radar (KSRX), 144 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21115.